MAUDE Adverse Event Report: GALIL MEDICAL LTD. ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES

GALIL MEDICAL LTD. ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3573
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported there was frost on the needle shaft.A cryoablation treatment procedure was performed using an icesphere 1.5 cx 90 degree cryoablation needle.Before insertion into the patient, the needles were tested and passed.A minute or two after starting the freeze cycle the needle insulation did not work.The physician protected the patient's skin with gauze and continuous irrigation.No patient injury was reported and the ablation zone indicated a likelihood of a successful outcome.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for engineering analysis and the complaint was confirmed.The needle shaft was returned bent.The shaft temperature of -17.9c points to insufficient thermal insulation of the needle.The needle was disassembled and found traces of soldering flux residuals and corrosive on the vacuum sleeve external and needle internal surfaces.No gas leaks were detected.There was no relationship found between the needles assembly processes and the vacuum loss phenomena.
 
Event or Problem Description

Brand Name
ICESPHERE 1.5 CX 90 DEGREE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
GALIL MEDICAL LTD.
tavor bldg 1 industrial park
po box 224
yokneam 20692 03
IS  2069203
MDR Report Key10992596
Report Number2134265-2020-17150
Device Sequence Number14377383
Product Code GEH
UDI-Device Identifier07290104831133
UDI-Public07290104831133
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model NumberFPRPR3573
Device Catalogue NumberFPRPR3573
Device Lot NumberA7103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/11/2021
Patient Sequence Number1